Alert archive / California / Beach Hazards Statements in 2026

Beach Hazards Statement 6, NWS San Francisco Bay Area, CA

February 3, 20266 counties in California

NWS San Francisco Bay Area, CA issued this beach hazards statement at Feb 3, 2026, 2:21 AM PST for 6 counties in California. It took effect at Feb 5, 2026, 12:00 AM PST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2026, 2:21 AM PST (10:21 UTC)
In effect from
Feb 5, 2026, 12:00 AM PST
Expired
Feb 6, 2026, 4:00 AM PST
In force
28 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 10.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2026-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2026-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2131 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

685 
WHUS46 KMTR 031021
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
221 AM PST Tue Feb 3 2026

CAZ006-505-509-529-530-040500-
/O.NEW.KMTR.BH.S.0006.260205T0800Z-260208T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
221 AM PST Tue Feb 3 2026

...BEACH HAZARDS STATEMENT IN EFFECT FROM 12 AM PST THURSDAY 
THROUGH 9 PM PST SATURDAY EVENING...

* WHAT...An increased risk of sneaker waves and strong rip 
  currents with breaking waves of 14 to 19 feet.

* WHERE...Pacific Coast beaches.

* WHEN...From 12 AM PST Thursday through 9 PM PST Saturday 
  evening.

* IMPACTS...Dangerous conditions are forecast along the shoreline.
  Hazards include sneaker waves, strong rip currents, and large
  breaking waves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay off of jetties, piers, rocks, and other waterside
infrastructure. Remain out of the water to avoid hazardous surf
and NEVER turn your back on the ocean. Monitor local weather,
surf and tide forecasts at www.weather.gov/mtr. 

&&

$$
6 follow-up statements
032 
WHUS46 KMTR 040222
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
622 PM PST Tue Feb 3 2026

CAZ006-505-509-529-530-041030-
/O.NEW.KMTR.SU.Y.0002.260206T1200Z-260208T0500Z/
/O.EXT.KMTR.BH.S.0006.260205T0800Z-260206T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
622 PM PST Tue Feb 3 2026

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 12 AM PST THURSDAY 
THROUGH 4 AM FRIDAY... 
...HIGH SURF ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 9 PM PST 
SATURDAY...

* WHAT...For the Beach Hazards Statement, an increased risk of
  sneaker waves and strong rip currents with breaking waves of 14
  to 19 feet expected. For the High Surf Advisory, large breaking
  waves of 17 to 22 feet, with a continuing increased risk of 
  sneaker waves and strong rip currents.

* WHERE...Pacific Coast beaches.

* WHEN...For the Beach Hazards Statement, from 12 PM PST Thursday
  through 4 AM Friday. For the High Surf Advisory, from 4 AM 
  Friday to 9 PM PST Saturday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion can be expected. Sneaker waves can sweep
  across the shoreline without warning, pulling people into the
  sea from rocks, jetties and beaches. Large breaking waves can
  overpower swimmers resulting in significant physical injury and
  increase the risk of drowning. Strong rip currents can rapidly pull
  swimmers away from shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swimmers should remain out of the water due to dangerous surf
conditions.

Stay off of jetties, piers, rocks, and other waterside
infrastructure. Remain out of the water to avoid hazardous surf
and NEVER turn your back on the ocean. Monitor local weather,
surf and tide forecasts at www.weather.gov/mtr. 

&&

$$
411 
WHUS46 KMTR 040808
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1208 AM PST Wed Feb 4 2026

CAZ006-505-509-529-530-050500-
/O.CON.KMTR.SU.Y.0002.260206T1200Z-260208T0500Z/
/O.CON.KMTR.BH.S.0006.260205T0800Z-260206T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
1208 AM PST Wed Feb 4 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 12 AM PST 
THURSDAY THROUGH 4 AM PST FRIDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM PST FRIDAY TO 9
PM PST SATURDAY...

* WHAT...For the Beach Hazards Statement, an increased risk of
  sneaker waves and strong rip currents with breaking waves of 14
  to 19 feet expected. For the High Surf Advisory, large breaking
  waves of 17 to 22 feet, with a continuing increased risk of 
  sneaker waves and strong rip currents.

* WHERE...Pacific Coast beaches.

* WHEN...For the Beach Hazards Statement, from late tonight 
  through late Thursday night. For the High Surf Advisory, from 
  4 AM Friday to 9 PM PST Saturday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion can be expected. Sneaker waves can 
  sweep across the shoreline without warning, pulling people 
  into the sea from rocks, jetties and beaches. Large breaking 
  waves can overpower swimmers resulting in significant physical 
  injury and increase the risk of drowning. Dangerous conditions 
  are forecast along the shoreline. Hazards include sneaker 
  waves, strong rip currents, and large breaking waves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swimmers should remain out of the water due to dangerous surf
conditions.

Stay off of jetties, piers, rocks, and other waterside
infrastructure. Remain out of the water to avoid hazardous surf
and NEVER turn your back on the ocean. Monitor local weather,
surf and tide forecasts at www.weather.gov/mtr. 

&&

$$
928 
WHUS46 KMTR 050437
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
837 PM PST Wed Feb 4 2026

CAZ006-505-509-529-530-051245-
/O.CON.KMTR.SU.Y.0002.260206T1200Z-260208T0500Z/
/O.CON.KMTR.BH.S.0006.260205T0800Z-260206T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
837 PM PST Wed Feb 4 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MIDNIGHT PST
TONIGHT THROUGH LATE THURSDAY NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 9 PM
PST SATURDAY...

* WHAT...For the Beach Hazards Statement, an increased risk of 
  sneaker waves and strong rip currents with breaking waves of 
  14 to 19 feet expected. For the High Surf Advisory, large 
  breaking waves of 17 to 22 feet, with a continuing increased 
  risk of sneaker waves and strong rip currents.

* WHERE...Pacific Coast beaches.

* WHEN...For the Beach Hazards Statement, from midnight tonight
  through 4 AM Friday. For the High Surf Advisory, from 4 AM 
  Friday to 9 PM PST Saturday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion can be expected. Sneaker waves can 
  sweep across the shoreline without warning, pulling people 
  into the sea from rocks, jetties and beaches. Large breaking 
  waves can overpower swimmers resulting in significant physical 
  injury and increase the risk of drowning. Dangerous conditions 
  are forecast along the shoreline. Hazards include sneaker 
  waves, strong rip currents, and large breaking waves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swimmers should remain out of the water due to dangerous surf
conditions.

Stay off of jetties, piers, rocks, and other waterside
infrastructure. Remain out of the water to avoid hazardous surf
and NEVER turn your back on the ocean. Monitor local weather,
surf and tide forecasts at www.weather.gov/mtr. 

&&

$$
790 
WHUS46 KMTR 050859
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1259 AM PST Thu Feb 5 2026

CAZ006-505-509-529-530-060500-
/O.CON.KMTR.SU.Y.0002.260206T1200Z-260208T0500Z/
/O.CON.KMTR.BH.S.0006.000000T0000Z-260206T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
1259 AM PST Thu Feb 5 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 9 PM
PST SATURDAY...

* WHAT...For the Beach Hazards Statement, an increased risk of 
  sneaker waves and strong rip currents with breaking waves of 
  14 to 19 feet expected. For the High Surf Advisory, large 
  breaking waves of 17 to 22 feet, with a continuing increased 
  risk of sneaker waves and strong rip currents.

* WHERE...Pacific Coast beaches.

* WHEN...For the Beach Hazards Statement, through late tonight. 
  For the High Surf Advisory, from 4 AM Friday to 9 PM PST 
  Saturday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion can be expected. Sneaker waves can 
  sweep across the shoreline without warning, pulling people 
  into the sea from rocks, jetties and beaches. Large breaking 
  waves can overpower swimmers resulting in significant physical 
  injury and increase the risk of drowning. Dangerous conditions 
  are forecast along the shoreline. Hazards include sneaker 
  waves, strong rip currents, and large breaking waves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swimmers should remain out of the water due to dangerous surf
conditions.

Stay off of jetties, piers, rocks, and other waterside
infrastructure. Remain out of the water to avoid hazardous surf
and NEVER turn your back on the ocean. Monitor local weather,
surf and tide forecasts at www.weather.gov/mtr. 

&&

$$
399 
WHUS46 KMTR 060422
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
822 PM PST Thu Feb 5 2026

CAZ006-505-509-529-530-061230-
/O.CON.KMTR.SU.Y.0002.260206T1200Z-260208T0500Z/
/O.CON.KMTR.BH.S.0006.000000T0000Z-260206T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
822 PM PST Thu Feb 5 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 9 PM
PST SATURDAY...

* WHAT...For the Beach Hazards Statement, an increased risk of 
  sneaker waves and strong rip currents with breaking waves of 
  14 to 19 feet expected. For the High Surf Advisory, large 
  breaking waves of 17 to 22 feet, with a continuing increased 
  risk of sneaker waves and strong rip currents.

* WHERE...Pacific Coast beaches.

* WHEN...For the Beach Hazards Statement, now through 4 AM 
  Friday. For the High Surf Advisory, from 4 AM Friday to 9 PM PST
  Saturday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion can be expected. Sneaker waves can 
  sweep across the shoreline without warning, pulling people 
  into the sea from rocks, jetties and beaches. Large breaking 
  waves can overpower swimmers resulting in significant physical 
  injury and increase the risk of drowning. Dangerous conditions 
  are forecast along the shoreline. Hazards include sneaker 
  waves, strong rip currents, and large breaking waves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swimmers should remain out of the water due to dangerous surf
conditions.

Stay off of jetties, piers, rocks, and other waterside
infrastructure. Remain out of the water to avoid hazardous surf
and NEVER turn your back on the ocean. Monitor local weather,
surf and tide forecasts at www.weather.gov/mtr. 

&&

$$
936 
WHUS46 KMTR 061156
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
356 AM PST Fri Feb 6 2026

CAZ006-505-509-529-530-061800-
/O.EXP.KMTR.BH.S.0006.000000T0000Z-260206T1200Z/
/O.CON.KMTR.SU.Y.0002.260206T1200Z-260208T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
356 AM PST Fri Feb 6 2026

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SATURDAY...
...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING...

* WHAT...For the Beach Hazards Statement, an increased risk of 
  sneaker waves and strong rip currents with breaking waves of 
  14 to 19 feet expected. For the High Surf Advisory, large 
  breaking waves of 17 to 22 feet, with a continuing increased 
  risk of sneaker waves and strong rip currents.

* WHERE...Pacific Coast beaches.

* WHEN...Until 9 PM PST Saturday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion can be expected. Sneaker waves can 
  sweep across the shoreline without warning, pulling people 
  into the sea from rocks, jetties and beaches. Large breaking 
  waves can overpower swimmers resulting in significant physical 
  injury and increase the risk of drowning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swimmers should remain out of the water due to dangerous surf
conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 3, 2:20 AM PST, 1 minute earlier. Its key messages:

  • Updated at 220 AM PST Tue Feb 3 2026
  • Above normal temperatures and dry conditions through the work week
  • Hazardous beach conditions from late Wednesday night through Saturday evening at Pacific Coast beaches
  • 20 to 40% chance of rain developing north to south on Sunday, with the higher amounts favoring the North Bay and the coastal mountains.
Area forecast discussion, Feb 3, 2:20 AM PST, 1 minute before
Area Forecast Discussion
National Weather Service San Francisco CA
220 AM PST Tue Feb 3 2026

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 220 AM PST Tue Feb 3 2026

 - Above normal temperatures and dry conditions through the work week

 - Hazardous beach conditions from late Wednesday night through
   Saturday evening at Pacific Coast beaches

 - 20 to 40% chance of rain developing north to south on Sunday,
   with the higher amounts favoring the North Bay and the coastal
   mountains.

&&

.SHORT TERM...
Issued at 220 AM PST Tue Feb 3 2026
(Today and tonight)

Another day of warm and dry conditions today as high pressure
builds overhead. Temperatures this morning will start out cool
once again, mainly in the 40s, thanks to mostly clear skies across
the area. Patchy fog in the North and East Bay valleys as well as
the southern Salinas Valley will quickly dissipate after sunrise.
Light offshore winds this afternoon will boost the warming
provided by the ridge and mostly sunny skies, with highs up to 5
degrees warmer than Monday. This will place high temperatures
around 5 to 15 degrees above seasonal normals, with mid 60s to
lower 70s near the coast and 70s to near 80 inland. Conditions
tonight will be very similar to this morning, with lows a couple
degrees higher and patchy fog expected in the same general areas.

&&

.LONG TERM...
Issued at 220 AM PST Tue Feb 3 2026
(Wednesday through Monday)

The warmest day of the period at most locations will be Wednesday
as the ridge reaches peak strength and begins to shift east,
allowing offshore winds to tick up. This will push highs up a few
more degrees from today. On Thursday, highs should cool slightly
as the ridge continues to move away. On Friday and Saturday, a
weak low will move near the coast and into southern California.
Impacts will be minimal, but clouds will increase and winds will
turn onshore, continuing the cooling trend.

A more significant pattern change will take place Sunday and
Monday as a deeper trough moves into the Pacific Northwest. This
will bring potential for light precipitation and a cold front as
the trough progresses. Latest ensemble guidance has delayed the
onset of precipitation, but chances increase increase from north
to south through the day Sunday. The chance of rain rises above 20
percent by Sunday morning across the North Bay, Sunday afternoon
for the greater SF Bay area, and Sunday evening for the Central
Coast. Rain chances continue at around 20 to 40 percent into
Monday. As our area remains on the southern fringe of this system,
rain amounts are trending light and low impact overall. However,
temperatures will cool to near or even slightly below normal, and
winds may become locally breezy.

&&

.AVIATION...
(06Z TAFS)
Issued at 942 PM PST Mon Feb 2 2026

IFR/LIFR vis and cigs are possible in the vicinity of the North
Bay terminals. VFR is expected to prevail through the forecast
period for the remainder of our terminals.

Vicinity of SFO...VFR is expected to prevail through the TAF
period. A return of onshore flow Tuesday night into Wednesday
morning may bring a return of stratus development with confidence
too low attm for inclusion in the TAF.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...VFR is expected to prevail through the
TAF period with weak offshore flow persisting.

&&

.MARINE...
(Tonight through next Sunday)
Issued at 903 PM PST Mon Feb 2 2026

Rough seas have begun to subside, with improving conditions
tonight through Thursday. Moderate seas and gentle northerly
breezes, will persist through Thursday. Moderate northwesterly
breezes and building seas will result in a return of rough seas on
Friday, continuing into the weekend.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from late Wednesday night through
     Saturday evening for CAZ006-505-509-529-530.

PZ...None.
&&

SHORT TERM...Tangen
LONG TERM....Tangen
AVIATION...JM
MARINE...JM

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Beach Hazards Statements in California, 2026Every beach hazards statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.